Alert archive / Wyoming / Winter Storm Warnings in 2009

Winter Storm Warning 3, NWS Cheyenne, WY

February 17, 2009

NWS Cheyenne, WY issued this winter storm warning at Feb 17, 2009, 9:38 PM MST. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Feb 17, 2009, 9:38 PM MST (04:38 UTC)
Expired
Feb 18, 2009, 10:56 AM MST
In force
13 hr
Issued by
NWS Cheyenne, WY

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS45 KCYS 180438
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
938 PM MST TUE FEB 17 2009

...SNOW WILL CONTINUE OVER THE SIERRA MADRE AND SNOWY RANGES
THROUGH WEDNESDAY...

.MOIST NORTHWEST FLOW ALOFT WILL CONTINUE THROUGH WEDNESDAY
PRODUCING PERIODS OF SNOW ACROSS THE SIERRA MADRE AND SNOWY
RANGES. BRISK WEST TO NORTHWEST WINDS...ESPECIALLY IN OPEN
AREAS...WILL COMBINE WITH THE FALLING AND FALLEN SNOW TO PRODUCE
BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES.

WYZ063-181245-
/O.UPG.KCYS.WW.Y.0010.000000T0000Z-090219T0000Z/
/O.NEW.KCYS.WS.W.0003.090218T0438Z-090219T0000Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
938 PM MST TUE FEB 17 2009

...WINTER STORM WARNING IN EFFECT UNTIL 5 PM MST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
UNTIL 5 PM MST WEDNESDAY. THE WINTER WEATHER ADVISORY IS NO LONGER
IN EFFECT.

SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH WEDNESDAY. SOME
AREAS OF THE SIERRA MADRE AND SNOWY RANGES HAVE ALREADY RECEIVED
UPWARDS OF A FOOT OF NEW SNOW SINCE THIS MORNING. AN ADDITIONAL 3
TO 6 INCHES CAN BE EXPECTED TONIGHT THROUGH WEDNESDAY. GUSTY WEST TO
NORTHWEST WINDS WILL PRODUCE BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. BE SURE TO
CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF YOU MUST TRAVEL IN
THE SNOWY RANGE THROUGH WEDNESDAY...INCLUDING HIGHWAY 230.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN
EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$

HAHN
2 follow-up statements
000 
WWUS45 KCYS 181046
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
342 AM MST WED FEB 18 2009

...SNOW WILL CONTINUE OVER THE SIERRA MADRE AND SNOWY RANGES
THROUGH WEDNESDAY...

.MOIST NORTHWEST FLOW ALOFT WILL CONTINUE TODAY PRODUCING PERIODS
OF SNOW ACROSS THE SIERRA MADRE AND SNOWY RANGES. BRISK WEST TO
NORTHWEST WINDS...ESPECIALLY IN OPEN AREAS...WILL COMBINE WITH THE
SNOW TO PRODUCE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES.

WYZ063-181800-
/O.EXT.KCYS.WS.W.0003.000000T0000Z-090218T1800Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
342 AM MST WED FEB 18 2009

...WINTER STORM WARNING NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 11 AM MST THIS
MORNING. 

SNOW...HEAVY AT TIMES...WILL CONTINUE THIS MORNING BEFORE TAPERING
OFF THIS AFETRNOON. AN ADDITIONAL 2 TO 4 INCHES CAN BE EXPECTED
TODAY.  GUSTY WEST TO NORTHWEST WINDS WILL PRODUCE BLOWING AND
DRIFTING SNOW AND REDUCED VISIBILITIES.

USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS. BE SURE TO
CHECK THE LATEST WEATHER AND ROAD CONDITIONS IF YOU MUST TRAVEL
IN THE SNOWY RANGE THROUGH WEDNESDAY...INCLUDING HIGHWAY 230.

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN
AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

$$
000 
WWUS45 KCYS 181756
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
1056 AM MST WED FEB 18 2009

.SNOW HAS DIMINISHED ACROSS THE AREA...THUS THE WINTER STORM
WARNING HAS BEEN CANCELLED.

WYZ063-181900-
/O.CAN.KCYS.WS.W.0003.000000T0000Z-090218T1800Z/
SNOWY RANGE-
INCLUDING THE CITY OF...CENTENNIAL
1056 AM MST WED FEB 18 2009

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE WINTER
STORM WARNING. 

SCATTERED SNOW SHOWERS WILL CONTINUE THROUGH THIS AFTERNOON.
ANY ADDITIONAL ACCUMULATIONS WILL BE AN INCH OR LESS...THUS
THE WINTER STORM WARNING HAS BEEN CANCELLED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm warning went out at Feb 17, 2:32 PM MST, 7 hours 6 minutes earlier.

Area forecast discussion, Feb 17, 2:32 PM MST, 7 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
232 PM MST TUE FEB 17 2009

.SHORT TERM...TONIGHT THROUGH THURSDAY AFTERNOON...

TONIGHT...BRISK NORTHWEST FLOW ALOFT CONTINUES. WIDESPREAD
OROGRAPHIC SNOW SHOWERS WILL CONTINUE ACROSS THE SNOWY RANGE IN
MOIST FLOW ALOFT...THUS THE WINTER WEATHER ADVISORY IS STILL ON
TRACK. WILL NEED TO KEEP AN EYE ON WINDS LATE THIS AFTERNOON AND
EARLY THIS EVENING ACROSS FAR SOUTHEAST WYOMING AND THE SOUTHERN
COUNTIES OF THE WESTERN NEBRASKA PANHANDLE AS LOW AND MID LEVEL
GRADIENTS AND 700 MB WINDS NEAR 50 KNOTS SUGGEST WINDS MAY APPROACH
60 MPH AT THE SURFACE THROUGH THE EARLY EVENING HOURS.

WINDS WILL BE AIDED BY DOWNWARD VERTICAL MOTION IN THE WAKE OF THE
PASSING SHORTWAVE TROUGH ALOFT. DOWNSLOPE WINDS TO THE LEE OF THE
LARAMIE RANGE WILL LIMIT SNOW SHOWER COVERAGE.

WEDNESDAY...SCATTERED SNOW SHOWERS WILL CONTINUE IN MOIST NORTHWEST
FLOW ALOFT ALONG THE JET AXIS AND ALSO ALONG AN INVERTED SURFACE
TROUGH AXIS. WIDESPREAD SNOW SHOWERS CONTINUE IN THE SNOWY RANGE DUE
TO OROGRAPHICS. WINDY WITH PROGGED SURFACE THROUGH 700 MB GRADIENTS
AND UNIDIRECTIONAL FLOW.

WEDNESDAY NIGHT...SCATTERED TO NUMEROUS OROGRAPHIC SNOW SHOWERS WILL
CONTINUE IN THE SNOWY RANGE IN MOIST NORTHWEST FLOW. BRISK WINDS
ACROSS THE WYOMING COUNTIES WITH PROGGED SURFACE THROUGH 700 MB
GRADIENTS AND ISOTACHS.

THURSDAY...FLOW ALOFT BACKS IN ADVANCE OF THE NEXT APPROACHING
SHORTWAVE TROUGH ALOFT. SCATTERED OROGRAPHIC SNOW SHOWERS CONTINUE
ACROSS THE SNOWY RANGE. MAXIMUM TEMPERATURES IN THE MID 20S TO LOWER
40S WITH 1000-500 MB THICKNESSES NEAR 5400 METERS.   RUBIN

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
NW FLOW WILL BE ALOFT THUR NIGHT AND FRI AS A SHORT WAVE MOVING
ACROSS EASTERN MT INTO THE PLAINS CLIPS THE FAR NORTHERN PORTION OF
THE AREA.  THIS WILL RESULT IN A SLIGHT CHANCE OF SNOW FOR THIS
AREA.  DRY CONDITIONS WILL PREVAIL ACROSS THE AREA THROUGH MON AS AN
UPPER RIDGE INCREASES IN AMPLITUDE OVER THE WESTERN U.S.  THE
THERMAL RIDGE WILL MOVE OVER THE CWA SUN AND MON AND THESE DAYS WILL
BE THE WARMEST IN THE EXTENDED PERIOD.  THE UPPER RIDGE WILL MOVE
EAST AND BEGIN TO BREAK DOWN ON TUES.  SW FLOW WILL DEVELOP ALOFT
OVER THE FORECAST AREA AT THIS TIME AND A DISTURBANCE WILL BEGIN TO
APPROACH THE CWA FROM THE WEST.  THIS WILL RESULT IN A CHANCE OF
SNOW WEST OF THE LARAMIE RANGE TUES AND TUES NIGHT.  HIGH
TEMPERATURES WILL BE AROUND NORMAL FRIDAY...THEN 8 TO 12 DEGREES
ABOVE NORMAL FOR SATURDAY THROUGH TUESDAY.

&&

.AVIATION...TONIGHT...SCATTERED TO NUMEROUS SNOW SHOWERS PRODUCING
MVFR WITH IFR AND LOCALIZED LIFR ACROSS THE SNOWY RANGE. STRONG
WINDS THROUGH EARLY EVENING PRODUCING MOUNTAIN WAVE TURBULENCE AND
LEE EDDY EFFECTS.

WEDNESDAY...SCATTERED SNOW SHOWERS PRODUCING MVFR...WITH NUMEROUS
SNOW SHOWERS ACROSS THE SNOWY RANGE PRODUCING IFR AND LIFR AND
MOUNTAIN OBSCUREMENT.

WEDNESDAY NIGHT...SCATTERED TO NUMEROUS SNOW SHOWERS ACROSS THE
SNOWY RANGE PRODUCING IFR AND LIFR AND MOUNTAIN OBSCUREMENT.
INCREASE IN WEST WINDS PRODUCING MOUNTAIN WAVE TURBULENCE AND LEE
EDDY EFFECTS.   RUBIN

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER WEATHER ADVISORY UNTIL 5 PM WEDNESDAY FOR WYZ063.
NE...NONE.

&&

SHORT TERM/AVIATION...RUBIN
LONG TERM...KMD
Hazardous weather outlook, Feb 17, 4:48 AM MST, 16 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
448 AM MST TUE FEB 17 2009

NEZ001>003-019>021-054-055-WYZ059>062-064>070-181200-
SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-
CHEYENNE-CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-
NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN-
CHEYENNE FOOTHILLS-PINE BLUFFS-
448 AM MST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE AND SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME LIGHT SNOW SHOULD SPREAD ACROSS THE AREA MAINLY TONIGHT. SOME
LIGHT ACCUMULATIONS ARE POSSIBLE WHICH MAY CREATE AREAS OF SLICK ROADS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AREAS OF LIGHT SNOW WILL CONTINUE WEDNESDAY WITH LIGHT
ACCUMULATIONS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ063-181200-
SNOWY RANGE-
448 AM MST TUE FEB 17 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING.

.DAY ONE...TODAY AND TONIGHT

A WINTER WEATHER ADVISORY IS IN EFFECT DUE TO PERIODS OF SNOW AND
LOCALLY GUSTY WINDS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE WINTER WEATHER ADVISORY CONTINUES UNTIL LATE WEDNESDAY
AFTERNOON AS ADDITIONAL SNOWFALL IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Feb 17, 7:15 PM MST, 2 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
715 PM MST TUE FEB 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0709 PM     SNOW             16 SE SARATOGA          41.29N 106.59W
02/17/2009  M4.5 INCH        CARBON             WY   TRAINED SPOTTER

0700 PM     SNOW             RIVERSIDE               41.21N 106.78W
02/17/2009  E4.0 INCH        CARBON             WY   PUBLIC

0704 PM     SNOW             ARLINGTON               41.59N 106.21W
02/17/2009  E3.0 INCH        CARBON             WY   TRAINED SPOTTER

            2 TO 3 INCHES. WINDY ALL DAY.

0702 PM     SNOW             SINCLAIR                41.78N 107.12W
02/17/2009  M4.0 INCH        CARBON             WY   TRAINED SPOTTER

            4 TO 5 INCHES OF WET SNOW.

0708 PM     SNOW             7 W CENTENNIAL          41.30N 106.24W
02/17/2009  E12.0 INCH       ALBANY             WY   PUBLIC

            ELEVATION OF SITE IS 10,200.

0709 PM     SNOW             3 S CENTENNIAL          41.26N 106.11W
02/17/2009  M2.0 INCH        ALBANY             WY   PUBLIC

            3 INCHES IN SOME SPOTS. WINDY ALL DAY.

&&

BCHAPMAN
Local storm report, Feb 17, 7:17 PM MST, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
717 PM MST TUE FEB 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     SNOW             RAWLINS                 41.78N 107.23W
02/17/2009  M2.5 INCH        CARBON             WY   CO-OP OBSERVER

&&

BCHAPMAN
Local storm report, Feb 17, 9:11 PM MST, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
911 PM MST TUE FEB 17 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0905 PM     SNOW             SAGE CREEK BASIN        41.40N 107.26W
02/17/2009  M8.4 INCH        CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             DIVIDE PEAK             41.30N 107.15W
02/17/2009  M12.0 INCH       CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             BATTLE MOUNTAIN         41.05N 107.27W
02/17/2009  M8.4 INCH        CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             SANDSTONE RANGER STATIO 41.11N 107.17W
02/17/2009  M12.0 INCH       CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             OLD BATTLE              41.15N 106.97W
02/17/2009  M7.5 INCH        CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             WEBBER SPRINGS          41.16N 106.93W
02/17/2009  M10.5 INCH       CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             LITTLE SNAKE RIVER      41.07N 106.94W
02/17/2009  M7.0 INCH        CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             WHISKEY PARK            41.00N 106.91W
02/17/2009  M6.0 INCH        CARBON             WY   PARK/FOREST SRVC

0905 PM     SLEET            SOUTH BRUSH CREEK       41.33N 106.50W
02/17/2009  M10.50 INCH      CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             NORTH FRENCH CREEK      41.33N 106.38W
02/17/2009  M16.5 INCH       CARBON             WY   PARK/FOREST SRVC

0905 PM     SNOW             BROOKLYN LAKE           41.36N 106.23W
02/17/2009  M10.5 INCH       ALBANY             WY   PARK/FOREST SRVC

&&

BCHAPMAN

Nearby

Winter Storm Warnings in Wyoming, 2009Every winter storm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.